Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Discrete spectra of $C^{*}$-algebras and orthogonally closed submodules in Hilbert $C^{*}$-modules


Author: Masaharu Kusuda
Journal: Proc. Amer. Math. Soc. 133 (2005), 3341-3344
MSC (2000): Primary 46L05, 46L08
DOI: https://doi.org/10.1090/S0002-9939-05-07909-8
Published electronically: May 9, 2005
MathSciNet review: 2161158
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ and $B$ be $C^{*}$-algebras and let $X$ be an $A$-$B$-imprimitivity bimodule. Then it is shown that if the spectrum $\widehat A$ of $A$ (resp. $\widehat B$ of $B$) is discrete, then every closed $A$-$B$-submodule of $X$ is orthogonally closed in $X$, and conversely that if $\widehat A$(resp. $\widehat B$) is a $T_{1}$-space and if every closed $A$-$B$-submodule of $X$ is orthogonally closed in $X$, then $\widehat A$(resp. $\widehat B$) is discrete.


References [Enhancements On Off] (What's this?)

  • 1. J. Dixmier, $C^{*}$-algebras, North Holland, New York, 1982. MR 0458185 (56:16388)
  • 2. M. Kusuda, Three-space problems in discrete spectra of $C^{*}$-algebras and dual $C^{*}$-algebras, Proc. Royal Soc. Edinburgh 131A (2001), 701-707. MR 1838507 (2002m:46087)
  • 3. M. Kusuda, Discrete spectra of $C^{*}$-algebras and complemented submodules in Hilbert $C^{*}$-modules, Proc. Amer. Math. Soc. 131 (2003), 3075-3081. MR 1993216 (2004d:46067)
  • 4. E. C. Lance, Hilbert $C^{*}$-modules, London Math. Soc. Lecture Note Series Vol. 210, Cambridge Univ. Press, Cambridge, 1994. MR 1325694 (96k:46100)
  • 5. B. Magajna, Hilbert $C^{*}$-modules in which all closed submodules are complemented, Proc. Amer. Math. Soc. 125 (1997), 849-852. MR 1346981 (97e:46079)
  • 6. I. Raeburn and D. P. Williams, Morita equivalence and continuous-trace $C^{*}$-algebras, Math. Surveys Monographs Vol. 60, Amer. Math. Soc., Providence, 1998. MR 1634408 (2000c:46108)
  • 7. J. Schweitzer, A description of Hilbert $C^{*}$-modules in which all closed submodules are orthogonally closed, Proc. Amer. Math. Soc. 127 (1999), 2123-2125. MR 1646207 (99j:46068)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46L08

Retrieve articles in all journals with MSC (2000): 46L05, 46L08


Additional Information

Masaharu Kusuda
Affiliation: Department of Mathematics, Faculty of Engineering, Kansai University, Yamate-cho 3-3-35, Suita, Osaka 564-8680, Japan
Email: kusuda@ipcku.kansai-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-05-07909-8
Keywords: Hilbert $C^{*}$-modules, orthogonally closed
Received by editor(s): December 3, 2003
Received by editor(s) in revised form: June 23, 2004
Published electronically: May 9, 2005
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society